Alert archive / South Dakota / Wind Advisories in 2006
Wind Advisory 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Jan 24, 2006, 3:36 AM CST for 10 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Jan 24, 2006, 4:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2006, 3:36 AM CST (09:36 UTC)
- In effect from
- Jan 24, 2006, 4:00 AM CST
- Expired
- Jan 24, 2006, 3:19 PM CST
- In force
- 11 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, Roberts County, SD, Spink County, SD
The radar
The Aberdeen radar (KABR), 92 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 240936 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 336 AM CST TUE JAN 24 2006 .STRONG NORTHWEST WINDS ON THE BACKSIDE OF A DEPARTING LOW PRESSURE SYSTEM WILL BRING WINDY TO VERY WINDY CONDITIONS TO EASTERN SOUTH DAKOTA TODAY. MNZ039-046-SDZ006>008-011-018>023-241745- /O.NEW.KABR.WI.Y.0002.060124T1000Z-060124T2200Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 336 AM CST TUE JAN 24 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH BY LATE MORNING...WITH GUSTS AS HIGH AS 45 MPH. THE WINDS WILL BEGIN TO DIMINISH IN STRENGTH BY LATE AFTERNOON. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A LIGHT WEIGHT OR HIGH PROFILE VEHICLE. THOSE THAT ARE PULLING TRAILERS ALSO NEED TO BE EXTRA CAREFUL. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$
3 follow-up statements
000 WWUS73 KABR 241638 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1038 AM CST TUE JAN 24 2006 .STRONG NORTHWEST WINDS ON THE BACKSIDE OF A DEPARTING LOW PRESSURE SYSTEM WILL CONTINUE TO BRING WINDY TO VERY WINDY CONDITIONS TO NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA TODAY. MNZ039-046-SDZ008-021-242200- /O.CON.KABR.WI.Y.0002.000000T0000Z-060124T2200Z/ TRAVERSE-BIG STONE-ROBERTS-GRANT- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... MILBANK 1038 AM CST TUE JAN 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS AS HIGH AS 55 MPH...WILL CONTINUE ACROSS THE AREA INTO THE AFTERNOON HOURS. THE WINDS WILL BEGIN TO DIMINISH IN STRENGTH BY LATE AFTERNOON. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A LIGHT WEIGHT OR HIGH PROFILE VEHICLE. THOSE THAT ARE PULLING TRAILERS ALSO NEED TO BE EXTRA CAREFUL. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ SDZ006-007-011-018>020-022-023-242200- /O.CON.KABR.WI.Y.0002.000000T0000Z-060124T2200Z/ BROWN-MARSHALL-DAY-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL- INCLUDING THE CITIES OF...ABERDEEN...BRITTON...WEBSTER... REDFIELD...CLARK...WATERTOWN...CASTLEWOOD...CLEAR LAKE 1038 AM CST TUE JAN 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS AS HIGH AS 45 MPH...WILL CONTINUE ACROSS THE AREA INTO THE AFTERNOON HOURS. THE WINDS WILL BEGIN TO DIMINISH IN STRENGTH BY LATE AFTERNOON. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A LIGHT WEIGHT OR HIGH PROFILE VEHICLE. THOSE THAT ARE PULLING TRAILERS ALSO NEED TO BE EXTRA CAREFUL. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ KNUTSVIG
000 WWUS73 KABR 241701 NPWABR URGENT - WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE ABERDEEN SD 1100 AM CST TUE JAN 24 2006 .STRONG NORTHWEST WINDS ON THE BACKSIDE OF A DEPARTING LOW PRESSURE SYSTEM WILL CONTINUE TO BRING WINDY TO VERY WINDY CONDITIONS TO NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA TODAY. MNZ039-046-SDZ008-021-242200- /O.CON.KABR.WI.Y.0002.000000T0000Z-060124T2200Z/ TRAVERSE-BIG STONE-ROBERTS-GRANT- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... MILBANK 1100 AM CST TUE JAN 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS AS HIGH AS 55 MPH...WILL CONTINUE ACROSS THE AREA INTO THE AFTERNOON HOURS. THE WINDS WILL BEGIN TO DIMINISH IN STRENGTH BY LATE AFTERNOON. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A LIGHT WEIGHT OR HIGH PROFILE VEHICLE. THOSE THAT ARE PULLING TRAILERS ALSO NEED TO BE EXTRA CAREFUL. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ SDZ006-007-011-018>020-022-023-242200- /O.CON.KABR.WI.Y.0002.000000T0000Z-060124T2200Z/ BROWN-MARSHALL-DAY-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL- INCLUDING THE CITIES OF...ABERDEEN...BRITTON...WEBSTER... REDFIELD...CLARK...WATERTOWN...CASTLEWOOD...CLEAR LAKE 1100 AM CST TUE JAN 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS AS HIGH AS 45 MPH...WILL CONTINUE ACROSS THE AREA INTO THE AFTERNOON HOURS. THE WINDS WILL BEGIN TO DIMINISH IN STRENGTH BY LATE AFTERNOON. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A LIGHT WEIGHT OR HIGH PROFILE VEHICLE. THOSE THAT ARE PULLING TRAILERS ALSO NEED TO BE EXTRA CAREFUL. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ KNUTSVIG
000 WWUS73 KABR 242119 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 319 PM CST TUE JAN 24 2006 MNZ039-046-SDZ006>008-011-018>023-242230- /O.CAN.KABR.WI.Y.0002.000000T0000Z-060124T2200Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 319 PM CST TUE JAN 24 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. THE NORTHWEST WINDS HAVE DECREASED TO 20 TO 30 MPH ACROSS THE AREA AND ARE EXPECTED TO CONTINUE TO DECREASE THROUGH THE EVENING HOURS. AS A RESULT...THE WIND ADVISORY HAS BEEN CANCELLED. $$ KNUTSVIG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Jan 24, 3:15 AM CST, 21 minutes earlier.
Area forecast discussion, Jan 24, 3:15 AM CST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 315 AM CST TUE JAN 24 2006 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT THERE ARE A COUPLE OF FORECAST ISSUES TO DEAL WITH THIS MORNING. FIRST IS THE WINDS THIS MORNING. SECOND IS THE CHANCE OF PCPN THURSDAY AFTERNOON AND NIGHT. LATEST RUC SHOWS STRONGEST PRESSURE RISE BUBBLE TO DROP ACROSS ERN LATER THIS MORNING. ITS CURRENTLY SHOWING A 4MB/3HR PRESSURE RISE PASSING THROUGH BY 18Z. BOTH HI-RES NAM AND RUC AGREE ON 925MB WINDS OF 30+KT...WITH 7H WINDS APPROACHING 50KTS. WINDS ARE WELL LINKED AND THERE SHOULD BE EFFECIENT MOMENTUM TRANSFER TO THE SURFACE. SOME AREA WITHIN CWA ARE ALREADY GUSTING TO ADVRY CRITERIA. WILL HOIST A WIND ADVRY THROUGH 22Z FOR CWA EAST OF JAMES RIVER VALLEY. THIS WILL PROB BE A LITTLE LONG...BUT WANTED TO LEAVE A LITTLE WIGGLE ROOM FOR DAY SHIFT. WITH THE WINDS COMES A WELL MIXED LOWER LAYER...WITH SFC TEMPS HOLDING STEADY IN THE MID 30S. CAA TAKES PLACE ALL DAY AND TEMPS WILL HOLD STEADY OR SLOWLY FALL THROUGHOUT THE DAY. WAA RETURNS BY 06Z WED WITH LAYERS DRYING OUT NICELY. WED ACTUALLY LOOKS LIKE A DECENT DAY. STRONG 85H WAA TAKES PLACE ON WED...SO THAT BY 06Z THURSDAY ALL CWA IS +12 C OR WARMER. NUDGED UP TEMPS ON WED A BIT OVER WHAT WAS INHERITED. PROBLEM AREA THEN SHOWS UP THURSDAY THRU THURSDAY NIGHT. MODELS ARE CONT TO EJECT DESERT SW SYSTEM FURTHER TO THE NORTH. VERY STRONG FORCING MOVES INTO CWA BY 18Z THURSDAY WITH VERY STRONG 85H AND 7H THETA-E RIDGES MOVING IN. LOOKING AT 290K AND 295K LEVELS...SPEC HUMIDITIES INCREASE TO OVER 5 G/KG BY 00Z FRIDAY ACROSS ERN CWA WITH MODERATE AMOUNTS OF NET ISENTROPIC OMEGA. 7H-5H LAPSE RATES STEEPEN A BIT AND MODERATE AMOUNTS OF UPPER LEVEL DIVERGENCE NOTED AS WELL. NOT SURE WHY MODELS ARE BEING SO PRUDISH WITH PCPN AMOUNTS. HAVE UPPED POPS FOR ERN CWA INTO 30-40 PERCENT RANGE. CONT WITH LIGHT SNOW OVERNIGHT THURSDAY. .LONG TERM...FRIDAY THROUGH MONDAY MODELS STILL PLACING CURRENT UPPER LOW LOCATED OFF THE CA/BAJA COAST JUST TO THE EAST OF THE REGION BY FRI MORNING. FRI REMAINS DRY BUT WILL HAVE TO WATCH TO SEE HOW MODELS HANDLE SPEED OF CUTOFF EJECTING NE INTO PLAINS...MAY BE A TENDENCY FOR SLOWER SOLUTIONS WHICH SOMETIMES HAPPENS WITH THESE SYSTEMS. MODELS THEN SHOWING AREA REMAINING IN SW FLOW ALOFT AS A TROUGH BEGINS TO BUILD ACROSS THE ROCKIES. THIS TROUGH ADVANCES EAST INTO THE CENTRAL PLAINS THROUGH THE WEEKEND. GFS/DGEX/EC ALL INDICATING PRETTY STRONG SFC LOW ASSOCIATED WITH THIS TROUGH BY SUN...ALTHOUGH WELL SOUTH OF THE AREA FOR NOW. FORECAST REMAINS DRY THROUGH THE PERIOD BUT AGAIN...WILL HAVE TO ALSO WATCH THIS FEATURE FOR DEVIATIONS IN SOLUTIONS AS THE WEEKEND GETS CLOSER. TEMPERATURES WERE CHANGED LITTLE AND SHOULD REMAIN A BIT ABOVE NORMAL THROUGHOUT THE PERIOD. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...WIND ADVISORY UNTIL 22Z FOR EASTERN CWA. MN...WIND ADVISORY UNTIL 22Z FOR BIG STONE AND TRAVERSE COUNTIES. && HINTZ/TARVER
Hazardous weather outlook, Jan 23, 5:41 AM CST, 21 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 541 AM CST MON JAN 23 2006 SDZ003>006-009-010-015>018-033>037-045-048-051-241145- CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 541 AM CST MON JAN 23 2006 /441 AM MST MON JAN 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ007-008-011-019>023-241145- TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- 541 AM CST MON JAN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT BY LATE TONIGHT...A LOW PRESSURE SYSTEM SLIPPING SOUTHEAST FROM CANADA INTO THE UPPER MIDWEST COULD PRODUCE VERY WINDY CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY...THIS LOW PRESSURE SYSTEM COULD BE RESPONSIBLE FOR ONGOING NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DORN
Nearby
Wind Advisories in South Dakota, 2006Wind Advisories in Minnesota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.